Hail, Knox
- When
- June 24, 9:45 PM CST
- Where
- Knox County, 8 mi NNW of Crofton
- Measured
- 1.5 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 42.833, -97.550
One inch to 1.5 inch hail covered the ground.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 24, 1:15 PM CST, 8 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 215 PM CDT SAT JUN 24 2006 .DISCUSSION... THUNDERSTORM CHANCES INTO SUNDAY AND THEN AMOUNT OF POTENTIAL COOL DOWN NEXT WEEK ARE APPARENT FORECAST CHALLENGES THIS FORECAST. SHORT TERM...TONIGHT AND SUNDAY. 12Z UA ANALYSIS/STLT IMAGERY INTO EARLY AFTERNOON INDICATED NWRLY UPPER FLOW WAS OCCURRING ACROSS MUCH OF THE CENTRAL PLAINS SATURDAY MORNING WITH A WEAK WAVE MOVG FM SERN NEBR INTO NERN KS/NWRN MO AND A STRONGER TROUGH WITH UNSEASONABLY COOL TEMPERATURES AT 500 MB SPREADING FROM ND INTO NRN SD AND MN. APPEARS BEST TSTMS CHANCES TONIGHT WILL EXIST OVR FAR SERN ZONES EARLY THIS EVENING WHERE INITIAL INSTABILITY/CONVERGENCE WAS SLIGHTLY BETTER...ALTHOUGH THIS MAY SET UP JUST SE OF THE CWA BY 00Z...AND THEN OVER NERN ZONES AS CONVECTION IN ASSOCIATION WITH NRN PLAINS TROUGH/CDFNT MOVES SEWD AND DVLPS SW INTO SECOND INSTABILITY AXIS. IN ADDITION...SINCE 18Z CONVECTION HAD BEGUN DVLPG ON PREFRONTAL TROUGH JUST NW THROUGH N OF THE CWA. LOW LVL WINDS IN WAKE OF LEAD TROUGH WERE KEEPING INFLOW INTO NRN PLAINS OR NRN NEBRASKA CONVECTION LIMITED...THUS COVERAGE AND HOW LONG IT CAN SUSTAIN ITSELF AFTER MAX HEATING BECOMES MORE IFFY...SPCLY FARTHER SW. NONETHELESS...WILL KEEP POPS ALL ZONES TNGT AND TRENDS WILL BE MONITORED FOR LAST MINUTE ADJUSTMENTS...ESPECIALLY AS TO WHERE ACTIVITY DVLPG NW THRU N OF CWA WILL BE BY 00Z. FOR SUNDAY...BOTH NAM AND GFS CLOSE OFF MAIN TROUGH TO OUR EAST SUNDAY AFTERNOON WITH NAM DEEPER AND A BIT FARTHER WEST. THUS NAM WAS/IS COOLER AND MORE AGGRESSIVE WITH PRECIPITATION OVR ERN ZONES COMPARED TO GFS. AT THIS TIME WILL LEAN MORE TWD GFS SOLUTION BECAUSE IT HAD A BIT MORE SUPPORT FROM 12Z CMC AND WAS CLOSER TO PREV FCST. BUT EVEN IT WARRANTS A SLIGHT INCREASE IN POPS ERN ZONES ALONG WITH SLIGHTLY COOLER TEMPERATURES AS UPPER TROUGH AND ASSOCD -16 TO -17 DEG C TEMPS AT 500 MB SHIFT SWD TOWARD ERN NEBR/WRN IA. DID NOT INCLUDE SUNDAY EVENING POPS JUST YET AS SYSTEM MAY SHIFT SE OF REGION BY THEN...BUT THIS TOO WILL NEED WATCHING. LARGER SCALE SYNOPTIC PATTERN THEN INTO LATE NEXT WEEK APPEARS IT WILL CONSIST OF WEST COAST RIDGING AND GREAT LAKES TROUGHING. GFS CONTINUES ITS TREND OF LAST SEVERAL RUNS IN BEING MORE AGGRESSIVE THAN 00Z ECMWF/CMC IN CLOSING OFF ANOTHER UPPER LOW FARTHER W THAN THE OTHER TWO...SUGGESTING QUITE A BIT COOLER TEMPS. SINCE 12Z CMC SOLUTION WAS STARTING TO LEAN TOWARD THE GFS...LOWERED TEMPS IN WED/FRI PDS...BUT WL NOT GO QUITE AS COOL AS OPERATIONAL MEX NUMBERS JUST YET. SOME SLIGHT THERMAL RIDGING/DOWNSLOPING COULD ALLOW FOR A BIT WARMER TEMPS AHEAD OF THE NEXT TROUGH/FRONT ON TUESDAY. TRYING TO TIME ANY LEAD EMBEDDED WAVES NEXT WEEK...OF COURSE...IS DIFFICULT...AND ANY COULD LEAD TO SMALL PCPN CHCS. THUS LEFT POPS BASICALLY ALONE WITH SMALL NOCTURNAL CHCS TUE NGT THRU THU NGT. DID INSERT SMALL TSTM CHCS WITH NEXT FRONT THOUGH TUE AFTN ACROSS NRN ZONES. ALSO DID NOT EXTEND COOLING INTO NEXT WEEKEND SUGGESTED BY GFS. 00Z/12Z ECMWF BEGAN BUILDING UPPER RIDGE BACK EWD ACROSS PLAINS...AND IT APPEARED 12Z CMC WAS BEGINNING TO BUILD RIDGE EWD AS WELL BY 144 HOURS. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && CHERMOK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT SAT JUN 24 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251000- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 500 PM CDT SAT JUN 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA .DAY ONE...TONIGHT AND SUNDAY SCATTERED THUNDERSTORMS OVER NORTHEAST NEBRASKA LATE THIS AFTERNOON WILL MOVE ACROSS THE REMAINDER OF EASTERN NEBRASKA AND SOUTHWEST IOWA THIS EVENING. ISOLATED STORMS MAY APPROACH SEVERE LEVELS WITH HAIL AND STRONG WINDS THE PRIMARY HAZARDS. THERE WILL BE A CHANCE OF ADDITIONAL THUNDERSTORMS OVER THE AREA LATE TONIGHT INTO SUNDAY. A CLUSTER OF THUNDERSTORMS IS EXPECTED TONIGHT IN THE DAKOTAS...AND THESE STORMS MAY MOVE SOUTHEAST INTO NEBRASKA AND WESTERN IOWA LATE TONIGHT OR EARLY SUNDAY MORNING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS EITHER. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY THERE WILL BE A CHANCE OF MAINLY NIGHTTIME THUNDERSTORMS TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR SUNDAY. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
729 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL 10 S BLAIR 41.40N 96.14W
06/24/2006 E0.88 INCH WASHINGTON NE PUBLIC
&&
DFOBERTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
754 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST OMAHA 41.26N 96.01W
06/24/2006 E55.00 MPH DOUGLAS NE PUBLIC
132ND/PACIFIC
&&
DFOBERTPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
754 PM CDT SAT JUN 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST OMAHA 41.26N 96.01W
06/24/2006 E60.00 MPH DOUGLAS NE PUBLIC
132ND/PACIFIC
&&
DFOBERTThe Sioux Falls radar (KFSD), 107 km away, was scanning. The volume nearest the first event began at 03:43 UTC.
1 hail. Local standard time, as filed.
One inch to 1.5 inch hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5515426.